Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 2, NWS Goodland, KS

May 10, 201510 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this frost advisory at May 10, 2015, 3:35 PM CDT for 10 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at May 12, 2015, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 10, 2015, 3:35 PM CDT (20:35 UTC)
In effect from
May 12, 2015, 1:00 AM CDT
Expired
May 12, 2015, 9:00 AM CDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 60 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WWUS73 KGLD 102035
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT SUN MAY 10 2015


KSZ003-015-NEZ081-111200-
/O.NEW.KGLD.FR.Y.0002.150512T0900Z-150512T1500Z/
/O.EXB.KGLD.FR.Y.0001.150511T0500Z-150511T1500Z/
DECATUR-SHERIDAN-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...HOXIE...MCCOOK
235 PM MDT SUN MAY 10 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
MONDAY...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
MONDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM 4 AM TO 10 AM
CDT TUESDAY.

* TEMPERATURES...IN THE LOW 30S TONIGHT THROUGH MONDAY MORNING AND
  AGAIN MONDAY NIGHT TUESDAY MORNING. 

* TIMING/DURATION...FROM MIDNIGHT MDT TONIGHT TO 9 AM MDT MONDAY 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

COZ090-091-KSZ001-002-013-014-NEZ079-080-111200-
/O.NEW.KGLD.FR.Y.0002.150512T0900Z-150512T1500Z/
/O.EXT.KGLD.FR.Y.0001.150511T0500Z-150511T1500Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-DUNDY-
HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...GOODLAND...COLBY...BENKELMAN...TRENTON
235 PM MDT SUN MAY 10 2015

...FROST ADVISORY NOW IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/
THIS EVENING TO 9 AM MDT /10 AM CDT/ MONDAY...
...FROST ADVISORY IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 9 AM MDT
/10 AM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 9 AM
MDT /10 AM CDT/ TUESDAY.

* TEMPERATURES...IN THE UPPER 20S TO LOW 30S TONIGHT THROUGH
  MONDAY MORNING WITH LOW 30S MONDAY NIGHT THROUGH TUESDAY
  MORNING. 

* TIMING/DURATION...FROM MIDNIGHT MDT TONIGHT TO 9 AM MDT MONDAY 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ004-016-111200-
/O.NEW.KGLD.FR.Y.0002.150512T0900Z-150512T1500Z/
NORTON-GRAHAM-
INCLUDING THE CITIES OF...NORTON...HILL CITY
235 PM MDT SUN MAY 10 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT TUESDAY.

* TEMPERATURES...IN THE LOW 30S. 

* TIMING/DURATION...EARLY TO MID HOURS TUESDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
7 follow-up statements
818 
WWUS73 KGLD 110852
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
252 AM MDT MON MAY 11 2015

COZ090-091-KSZ001>003-013>015-NEZ079>081-111700-
/O.EXT.KGLD.FR.Y.0002.150512T0600Z-150512T1500Z/
/O.CON.KGLD.FR.Y.0001.000000T0000Z-150511T1500Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
SHERIDAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...HOXIE...
BENKELMAN...TRENTON...MCCOOK
252 AM MDT MON MAY 11 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
THIS MORNING...
...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...

* TEMPERATURES...IN THE UPPER 20S TO THE LOWER 30S. 

* TIMING/DURATION...EARLY THIS MORNING...AND AGAIN LATE TONIGHT
  THROUGH EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ004-016-111700-
/O.EXT.KGLD.FR.Y.0002.150512T0600Z-150512T1500Z/
NORTON-GRAHAM-
INCLUDING THE CITIES OF...NORTON...HILL CITY
252 AM MDT MON MAY 11 2015

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING/DURATION...LATE TONIGHT THROUGH EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
343 
WWUS73 KGLD 111111
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
511 AM MDT MON MAY 11 2015

COZ090-091-KSZ001>003-013>015-NEZ079>081-112300-
/O.CON.KGLD.FR.Y.0001.000000T0000Z-150511T1500Z/
/O.CON.KGLD.FR.Y.0002.150512T0600Z-150512T1500Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
SHERIDAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...HOXIE...
BENKELMAN...TRENTON...MCCOOK
511 AM MDT MON MAY 11 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...

* TEMPERATURES...IN THE UPPER 20S TO THE LOWER 30S.

* TIMING/DURATION...EARLY THIS MORNING...AND AGAIN LATE TONIGHT 
  THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ004-016-112300-
/O.CON.KGLD.FR.Y.0002.150512T0600Z-150512T1500Z/
NORTON-GRAHAM-
INCLUDING THE CITIES OF...NORTON...HILL CITY
511 AM MDT MON MAY 11 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING/DURATION...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
MENTZER
425 
WWUS73 KGLD 111520
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
920 AM MDT MON MAY 11 2015

...FROST ADVISORY REMAINS IN EFFECT FOR TONIGHT...

.WIDESPREAD FROST IS ANTICIPATED TONIGHT...GENERALLY ALONG AND
NORTH OF INTERSTATE 70. THEREFORE...THE FROST ADVISORY REMAINS IN
EFFECT FOR TONIGHT INTO TUESDAY MORNING.

COZ090-091-KSZ001>003-013>015-NEZ079>081-112330-
/O.EXP.KGLD.FR.Y.0001.000000T0000Z-150511T1500Z/
/O.CON.KGLD.FR.Y.0002.150512T0600Z-150512T1500Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
SHERIDAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...HOXIE...
BENKELMAN...TRENTON...MCCOOK
920 AM MDT MON MAY 11 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...
...FROST ADVISORY HAS EXPIRED...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING/DURATION...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ004-016-112330-
/O.CON.KGLD.FR.Y.0002.150512T0600Z-150512T1500Z/
NORTON-GRAHAM-
INCLUDING THE CITIES OF...NORTON...HILL CITY
920 AM MDT MON MAY 11 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING/DURATION...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
181 
WWUS73 KGLD 111930
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
130 PM MDT MON MAY 11 2015

...FROST ADVISORY EXPANDED FOR TONIGHT...

.WIDESPREAD FROST IS ANTICIPATED TONIGHT...GENERALLY ALONG AND
NORTH OF A GOVE TO RUSSELL SPRINGS TO FLAGLER COLORADO LINE.
THE FROST ADVISORY HAS BEEN EXPANDED TO INCLUDE GOVE AND LOGAN
COUNTIES IN KANSAS.

KSZ028-029-120330-
/O.EXA.KGLD.FR.Y.0002.150512T0600Z-150512T1500Z/
LOGAN-GOVE-
INCLUDING THE CITIES OF...OAKLEY...QUINTER
130 PM MDT MON MAY 11 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING/DURATION...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

COZ090-091-KSZ001>004-013>016-NEZ079>081-120330-
/O.CON.KGLD.FR.Y.0002.150512T0600Z-150512T1500Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK
130 PM MDT MON MAY 11 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING/DURATION...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
752 
WWUS73 KGLD 120257
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
857 PM MDT MON MAY 11 2015

...FROST ADVISORY EXPANDED FOR TONIGHT...

.WIDESPREAD FROST IS ANTICIPATED TONIGHT...GENERALLY ALONG AND
NORTH OF A GOVE TO RUSSELL SPRINGS TO FLAGLER COLORADO LINE.

COZ090-091-KSZ001>004-013>016-028-029-NEZ079>081-121500-
/O.CON.KGLD.FR.Y.0002.150512T0600Z-150512T1500Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
857 PM MDT MON MAY 11 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...

* TEMPERATURES...LOW TO MID 30S.

* TIMING/DURATION...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION.
ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
359 
WWUS73 KGLD 120257 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
857 PM MDT MON MAY 11 2015

...WIDESPREAD FROST TONIGHT...

.WIDESPREAD FROST IS ANTICIPATED TONIGHT...GENERALLY ALONG AND
NORTH OF A GOVE TO RUSSELL SPRINGS TO FLAGLER COLORADO LINE.

COZ090-091-KSZ001>004-013>016-028-029-NEZ079>081-121500-
/O.CON.KGLD.FR.Y.0002.150512T0600Z-150512T1500Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
857 PM MDT MON MAY 11 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...

* TEMPERATURES...LOW TO MID 30S.

* TIMING/DURATION...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION.
ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
413 
WWUS73 KGLD 121400
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
800 AM MDT TUE MAY 12 2015

COZ090-091-KSZ001>004-013>016-028-029-NEZ079>081-121500-
/O.CAN.KGLD.FR.Y.0002.000000T0000Z-150512T1500Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
800 AM MDT TUE MAY 12 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST
ADVISORY.

TEMPERATURES HAVE RISEN ABOVE AND ARE EXPECTED TO REMAIN ABOVE CRITICAL
VALUES.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at May 10, 2:25 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 10, 2:25 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
125 PM MDT SUN MAY 10 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 125 PM MDT SUN MAY 10 2015

A WEATHER DISTURBANCE IS FORECAST MOVE INTO THE SOUTHERN HALF OF THE
FORECAST AREA (SOUTH OF THE INTERSTATE) BY MID EVENING...CONTINUING
EAST AND OUT OF THE AREA BY EARLY TO MID MORNING MONDAY. WILL
INCLUDE A MENTION OF SPRINKLES OR FLURRIES FOR PARTS OF GREELEY
AND WICHITA COUNTIES OF KANSAS AND CHEYENNE COUNTY COLORADO LATE
TONIGHT. FOR THE REST OF THE DAY MONDAY QUICKLY DECREASING
CLOUDINESS WITH A SUNNY SKY BY EARLY TO MID AFTERNOON.

GUSTY NORTHWEST WINDS THIS AFTERNOON WITH SUBSIDE A BIT TONIGHT BUT
STILL REMAIN AROUND 15 MPH WITH AN OCCASIONAL GUST. WINDS PICK BACK
UP AFTER SUNRISE WITH GUSTS 15 TO 20 MPH.

LOW TEMPERATURES TONIGHT IN THE UPPER 20S TO LOW 30S IN FAR EASTERN
COLORADO WITH LOW TO MID 30S EAST OF THE STATE LINE. HIGH
TEMPERATURES MONDAY IN THE MID TO UPPER 50S IN FAR EASTERN COLORADO
WITH UPPER 50S TO LOW 60S EAST OF THE BORDER.

REGARDING THE FROST ADVISORY...HAVE EXPANDED IT ANOTHER ROW OF
COUNTIES EAST AND KEPT IT ALONG/NORTH OF THE INTERSTATE WHERE
TEMPERATURES REACH/APPROACH 34 DEGREES. SOUTH OF THE INTERSTATE I
HAVE TEMPERATURES FALLING INTO THE LOW TO MID 30S. HOWEVER...THIS
AREA WILL SEE ABUNDANT CLOUD COVER. THAT PLUS SUSTAINED NORTHWEST
WINDS OF 10 TO 15 MPH BRING LESS CONFIDENCE IN BOTH TEMPERATURE
FORECAST AND THREAT FOR FROST SO HAVE LEFT HEADLINES OUT. IF
CLOUDINESS IS LESS THEN EXPECTED AN EXPANSION OF THE ADVISORY MAY BE
NEEDED.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 305 AM MDT SUN MAY 10 2015

AT THE BEGINNING OF THE EXTENDED PERIOD...MODELS SHOW A LONG WAVE
RIDGE EXTENDING FROM MONTANA INTO MISSISSIPPI AREA...AND A LONG
WAVE TROUGH FROM FROM NORTHERN CALIFORNIA INTO CENTRAL MEXICO.
BETWEEN THE LONG WAVES THERE ARE A COUPLE OF SHORT WAVE TROUGHS
LOCATED JUST WEST OF THE CWA AND OVER NEW MEXICO. THESE SHORT
WAVES WILL MOVE TOWARDS THE NORTHEAST AND PASS OVER THE TRI STATE
AREA PRODUCING A CHANCE OF SHOWERS/THUNDERSTORMS OVER THE HIGH
PLAINS THROUGH FRIDAY NIGHT.

OVER THE NEXT WEEKEND...A FRONTAL SYSTEM WILL MOVE THROUGH THE
FORECAST AREA GIVING THE POSSIBILITY OF SEVERE WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1100 AM MDT SUN MAY 10 2015

KGLD...MVFR CIGS WITH NORTHWEST WINDS GUSTING NEAR 35KTS FROM TAF
ISSUANCE THROUGH 20-21Z. 21Z-02Z NORTHWEST WINDS CONTINUE TO GUST
AROUND 30KTS WITH CIGS RISING TO VFR. 03Z-12Z NORTHWEST WINDS
SUSTAINED 12-15KTS WITH ONLY A FEW CLOUDS. 13Z-18Z NORTHWEST WINDS
INCREASE WITH DAYTIME MIXING AND GUSTS 25-30KTS POSSIBLE THROUGH
THE DAY.

KMCK...MVFR CIGS WITH NORTHWEST WINDS GUSTING 20-25KTS FROM TAF
ISSUANCE THROUGH 20Z. 21Z-05Z CIGS IMPROVE JUST ABOVE MVFR RANGE
WITH NORTHWEST WINDS GUSTING 25-30KTS. 06Z-12Z SUSTAINED WINDS
NEAR 15KTS FROM THE NORTHWEST 12-15KTS WITH ONLY A FEW CLOUDS.
13Z-18Z NORTHWEST WINDS 15G25KTS EXPECTED.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FROST ADVISORY FROM 11 PM MDT /MIDNIGHT CDT/ THIS EVENING TO 9
     AM MDT /10 AM CDT/ MONDAY FOR KSZ001>003-013>015.

     FROST ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ MONDAY NIGHT TO 9 AM
     MDT /10 AM CDT/ TUESDAY FOR KSZ001>004-013>016.

CO...FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM MDT MONDAY FOR
     COZ090-091.

     FROST ADVISORY FROM MIDNIGHT MONDAY NIGHT TO 9 AM MDT TUESDAY
     FOR COZ090-091.

NE...FROST ADVISORY FROM 11 PM MDT /MIDNIGHT CDT/ THIS EVENING TO 9
     AM MDT /10 AM CDT/ MONDAY FOR NEZ079>081.

     FROST ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ MONDAY NIGHT TO 9 AM
     MDT /10 AM CDT/ TUESDAY FOR NEZ079>081.

&&

SHORT TERM...99
LONG TERM...99
AVIATION...99
Hazardous weather outlook, May 10, 11:00 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1000 AM MDT SUN MAY 10 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1000 AM MDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY FROST WILL DEVELOP AFTER MIDNIGHT NORTH OF INTERSTATE 70
AND WEST OF HIGHWAY 25.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

PATCHY FROST IS POSSIBLE LATE MONDAY NIGHT THROUGH TUESDAY MORNING
GENERALLY ALONG AND NORTH OF INTERSTATE 70.

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 10, 10:42 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
942 AM MDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      BENKELMAN               40.05N 101.54W
05/09/2015                   DUNDY              NE   LAW ENFORCEMENT

            FAIRGROUNDS AREA IN BENKELMAN RECEIVED FLASH FLOODING
            LAST NIGHT. WATER WAS UP TO THE RUNNING BOARDS OF THE
            PICKUP TRUCKS. WATER WAS REPORTED OVER ROADS AS WELL.

&&

RHUSTED
Local storm report, May 10, 11:31 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1031 AM MDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      10 S BENKELMAN          39.91N 101.52W
05/09/2015                   CHEYENNE           KS   FIRE DEPT/RESCUE

            STANDING WATER OVER ROADS BUT ROADS WERE STILL PASSABLE.
            DELAYED REPORT FROM SOCIAL MEDIA.

&&

RHUSTED
Local storm report, May 10, 12:05 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1105 AM MDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      13 S WHEELER            39.58N 101.71W
05/09/2015                   CHEYENNE           KS   EMERGENCY MNGR

            WATER WAS RUNNING OVER SEVERAL COUNTY ROADS LAST NIGHT
            AND THIS MORNING DUE TO HEAVY RAINS. TIME IS ESTIMATED
            FROM RADAR. FLOODING CONTINUED EARLY THIS MORNING BUT HAS
            SINCE SUBSIDED.

&&

RHUSTED
Local storm report, May 10, 12:09 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1109 AM MDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      ST. FRANCIS             39.77N 101.80W
05/09/2015                   CHEYENNE           KS   EMERGENCY MNGR

            SOME STREET FLOODING OCCURRED IN ST FRANCIS LAST NIGHT.
            TIME IS ESTIMATED FROM RADAR AND OTHER REPORTS.

&&

RHUSTED
Local storm report, May 10, 2:32 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
132 PM MDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TORNADO          2 S GRINNELL            39.10N 100.63W
05/09/2015                   GOVE               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS PIVOTS DESTROYED APPROXIMATELY
            2 MILES SOUTH OF CAMPUS IN NW GOVE COUNTY. TIME IS RADAR
            ESTIMATED.

&&

TLYNCH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:35 PM CDTTornado Warning Tornado observedGLDGove, Graham, Sheridan25 min
May 9, 7:45 PM CDTTornado WarningGLDGove, Logan45 min
May 9, 7:56 PM CDTTornado WarningGLDGraham, Sheridan21 min
May 9, 8:15 PM CDTTornado Warning Tornado observedGLDGove, Logan, Sheridan, Thomas45 min
May 9, 8:36 PM CDTFlash Flood WarningGLDCheyenne6 hr
May 9, 8:44 PM CDTSpecial Weather StatementGLDCheyenne31 min
May 9, 8:51 PM CDTTornado Warning Tornado observedGLDGove, Sheridan, Thomas39 min
May 9, 8:58 PM CDTSpecial Weather StatementGLDThomas47 min
May 9, 9:05 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Wallace55 min
May 9, 9:21 PM CDTTornado Warning Considerable damage threatGLDSheridan, Thomas24 min
May 9, 9:37 PM CDTFlash Flood WarningGLDCheyenne, Sherman3 hr
May 9, 9:41 PM CDTTornado Warning Considerable damage threatGLDSheridan, Thomas34 min
May 9, 9:52 PM CDTSpecial Weather StatementGLDSherman23 min
May 9, 10:04 PM CDTTornado Warning Tornado observedConsiderable damage threatGLDDecatur, Sheridan41 min
May 9, 10:12 PM CDTFlash Flood WarningGLDCheyenne3 hr
May 9, 10:28 PM CDTTornado Warning Tornado observedGLDDecatur32 min
May 9, 10:30 PM CDTSpecial Weather StatementGLDRawlins30 min
May 9, 10:53 PM CDTTornado WarningGLDDecatur27 min
May 9, 10:58 PM CDTSevere Thunderstorm WarningGLDThomas33 min
May 9, 11:22 PM CDTSpecial Weather StatementGLDRawlins23 min
May 9, 11:36 PM CDTSevere Thunderstorm WarningGLDRawlins20 min
May 9, 11:47 PM CDTSevere Thunderstorm WarningGLDRawlins10 min
May 10, 4:27 AM CDTFrost AdvisoryGLDCheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas30 hr
May 9, 11:12 PM CDTTornado Warning Tornado observedGLDRed Willow33 min
May 9, 11:26 PM CDTTornado WarningGLDRed Willow27 min
May 9, 11:56 PM CDTSpecial Weather StatementGLDRed Willow49 min
May 10, 12:07 AM CDTSpecial Weather StatementGLDHitchcock38 min
May 9, 7:16 PM CDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson59 min
May 9, 8:12 PM CDTSpecial Weather StatementGLDKit Carson33 min

Nearby

Frost Advisories in Kansas, 2015Frost Advisories in Nebraska, 2015Frost Advisories in Colorado, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.